Onfi Drug Injury

Anti-Seizure Medication May Pose Health Risk to Patients

by Norris Injury Lawyers | December 10th, 2013

December 10, 2013

While the medication Onfi (clobazam) can be vital in controlling seizures, the U.S. Food and Drug Administration (FDA) recently issued warnings the drug may pose serious health risks to some users. The Birmingham Drug Injury Lawyers with Norris Injury Lawyers explain the warnings come in the wake of the agency receiving numerous reports of patients suffering serious skin reactions after taking the medication.

An FDA Press Release stated Onfi is a benzodiazepine medication that is effective in the treatment of seizures that are associated with conditions, including a serious form of epilepsy known as Lennox-Gastaut syndrome. The problem with the drug is patients are reporting negative reactions, including serious rashes, skin blistering and peeling, sores in their mouths, and hives. These symptoms are typically associated with a condition that is known as Stevens-Johnson syndrome.

Patients who experience these symptoms have been instructed to contact their physician immediately. However, patients should not discontinue their regimen of medication without consulting with a doctor, as doing so could lead to further adverse health events.

FDA officials say the drug’s warning label has been updated in order to reflect the current warnings about the medication.

Norris Injury Lawyers and their team of Birmingham Personal Injury Lawyers also encourage anyone who has been harmed by a prescription medication to discuss their legal options with a qualified attorney to ensure their rights are protected.